Florida, 2003Lightning Strike in Florida, November 6, 2003
November 6, 2003 · NWS MFL · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Nov 6, 3:58 AM EST, 5 hours 2 minutes earlier.
Area forecast discussion, Nov 6, 3:58 AM EST, 5 hours 2 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
358 AM EST THU NOV 6 2003
.DISCUSSION...MAIN CONCERN IN THIS PACKAGE IS RAIN EXPECTED FIRST
PERIOD. SURFACE ANALYSIS SHOWS INVERTED TROUGH ACROSS THE SE FL
COAST PERHAPS THE NORTHERN END OF THE TROPICAL WAVE CURRENTLY MOVING
ACROSS THE WESTERN CARIBBEAN SEA. PWAT VALUES FROM SNDGS AND GPS
SENSORS ACROSS CWA...AS WELL AS POLAR ORBITERS AND GOES...ARE
RUNNING IN THE 2.2 TO 2.3 INCHES RANGE. GUIDANCE INITIALIZE MOISTURE
FIELD RATHER WELL...PARTICULARLY THE GFS BUT SFC TROUGH A BIT LESS
EVIDENT THAN IN HAND ANALYSIS. THE NEXT PLAYER COMING INTO THE
PICTURE IS UPPER LVL TROUGH/LOW ACROSS EASTERN GULF. THE COMBINATION
OF THIS FEATURE MOVG TOWARDS THE FL PENINSULA TODAY ALONG WITH THE
TROPICAL WAVE TO OUR SOUTH MOVING WEST WILL ALLOW FOR DEEP FLOW TO
TAP INTO THE MOISTURE ON THE EASTERN SIDE OF THE WAVE. THIS WILL
CAUSE THE AXIS OF DEEPEST MOISTURE INITIALIZED BY THE MODELS ACROSS
THE ATLANTIC WATERS AT 00Z TO SHIFT INTO SOUTH FLORIDA TODAY. THE
COMBINATION OF THIS WITH THE SURFACE TROUGH SHOULD ALLOW FOR
CATEGORICAL POPS (80-90%). WILL MENTION POSSIBILITY OF LOCALLY
HEAVY RAIN POSSIBLE FOR TODAY.
AFTER THE FIRST PERIOD...FRIDAY WILL BE A TRANSITION DAY WITH
SLIGHT CHC POPS FROM THE WEEKEND INTO THE MIDDLE PART OF NEXT WEEK.
THIS IS BECAUSE SFC FRONT CURRENTLY ACROSS THE SE WILL MOVE INTO
CENTRAL FLORIDA BY FRIDAY AFTERNOON AND DISSIPATE AS STRONG SURFACE
HIGH BUILDS INTO THE MID ATLANTIC STATES BEHIND IT BY LATE SATURDAY
INTO SUNDAY. THE HIGH IS EXPECTED TO MOVE OFFSHORE BY THE EARLY PART
OF NEXT WEEK AS UPR LVL FLOW REMAINS NEARLY ZONAL JUST TO OUR NORTH.
.MARINE...GFS BUILDS A NEARLY 8 TO 10 MB GRADIENT ACROSS THE STATE
BY SUNDAY WHICH COULD LEAD TO STRONG WINDS. HOWEVER...GIVEN ITS
TENDENCY TO OVER ESTIMATE WINDS...WILL KEEP CURRENT FORECAST TREND
WITH BREEZY CONDITIONS FROM LATE SATURDAY INTO THE EARLY PART OF
THE WEEK. THIS MEANS HIGHLIGHTS ARE NOT EXPECTED IN THE MARINE
FORECAST UNTIL LATE SATURDAY.
.FIRE WEATHER...NONE.
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 84 75 86 74 / 90 40 30 20
FORT LAUDERDALE 84 77 86 76 / 90 40 30 20
MIAMI 84 76 87 75 / 90 40 30 20
NAPLES 85 72 87 71 / 80 40 40 10
.MIA WATCHES/WARNINGS/ADVISORIES...
NONE.
PS
Hazardous weather outlook, Nov 6, 5:00 AM EST, 4 hours before
FLZ063-066>075-062000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
500 AM EST THU NOV 6 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY
...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES...
...LOCALIZED FLOODING POSSIBLE ACROSS SOUTH FLORIDA...
EAST WINDS OF 12 TO 18 MPH...COMBINED WITH LOW TIDE EARLY THIS
AFTERNOON....HAVE LEAD TO A MODERATE RISK OF RIP CURRENTS DEVELOPING
TODAY. THIS WILL OCCUR AT THE BEACHES OF PALM BEACH...BROWARD AND
MIAMI-DADE COUNTIES.
OVER THE PAST 2 DAYS...RAIN HAS FALLEN IN ALL AREAS OF SOUTH
FLORIDA. THE HEAVIEST CONCENTRATION OF RAINFALL WEDNESDAY OCCURRED
IN WESTERN COLLIER COUNTY...ALONG FROM NAPLES NORTH TO BONITA
SHORES. SOUTH FLORIDA WATER MANAGEMENT DISTRICT RAIN GAUGES RECORDED
AROUND 1.25 AND 1.50 INCHES OF RAIN WITH 1 .86 INCHES AT NAPLES.
WIDESPREAD RAINFALL WILL AGAIN BE EXPECTED ACROSS SOUTH FLORIDA
TODAY. ONE HALF TO ONE INCH OF RAIN MAY OCCUR ACROSS SOUTH FLORIDA
TODAY WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. SOIL IS SATURATED IN
MOST AREAS AND ANY LOCALLY HEAVY RAINS COULD LEAD TO TEMPORARY
FLOODING OF LOW LYING AND THE TYPICALLY FLOOD PRONE AREAS.
THUNDERSTORM ACTIVITY WILL AGAIN DEVELOP AND MOVE NORTHWARD OVER THE
AREA. THERE COULD BE WIND GUSTS TO 30 MPH OR HIGHER...HEAVY RAINFALL
...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. PARA
INFORMACION DEL TIEMPO EN ESPANOL...VAYA A LA PAGINA DEL INTERNET
ELTIEMPOENMIAMI.INFO.
Lightning, Broward
- When
- November 6, 9:00 AM EST
- Where
- Broward County, Davie
- Property damage
- $5,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 26.152, -80.456 (the zone’s center; the record gives no point)
Lightning struck a 20,000 gallon oil tank causing a small fire.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Florida, November 6, 2003$200,000 · 2 events
- Lightning Strike in Florida, November 6, 20031 injured · 1 event
- Damaging Wind in Delaware, November 6, 200350 kt wind · 1 event
- Funnel Cloud in Florida, November 6, 20031 event
- Heavy Rain in Florida, November 6, 20031 event
- Marine Thunderstorm Wind in Gulf of Mexico, November 6, 20031 event
- Marine Thunderstorm Wind in Gulf of Mexico, November 6, 20031 event
- Marine Thunderstorm Wind in Gulf of Mexico, November 6, 200352 kt wind · 1 event
- Funnel Cloud in Florida, November 6, 20031 event
- Marine Thunderstorm Wind in Gulf of Mexico, November 6, 20031 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335695.